Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 7, 2003

Daily Care, Insulin Analogs

Question from Valparaiso, Indiana, USA:

I take Lantus twice per day with Humalog before meals, and I have been having high blood sugars in the mornings when I wake up. I tried to increase the Lantus, but my blood sugars were still about 240-250 mg/dl [13.3-13.9 mmol/L] when I woke up. Is it possible my blood sugar is dropping too low and my system is rebounding my sugars high in the morning?

Answer:

I suggest you talk to your physician about increasing the Lantus (insulin glargine) dose. This should help to bring the fasting blood sugar into line.

JTL